# SDR 2001FA0000376

- Difficulty date: October 2, 2001
- Submitted: October 2, 2001
- Operation: General aviation
- Aircraft: N3543M
- Make and model: Piper PA-28R-201T
- Aircraft serial: 28R7803176
- Aircraft time: 3,150 hours
- Engine: Cont TSIO360FB
- Engine time: 715 hours
- Propeller: Hartzl HCC2YF1
- System (JASC): 2400 · Electrical Power System
- Part: Isolator
- Part number: 467067
- Condition: Burned Out
- Location: Electrical
- Part time: 3,150 hours
- Component: Diode & Cooler
- Component part number: 79412009
- Stage of operation: CR
- How discovered: V
- Nature of condition: H
- Precautionary procedure: H

## Discrepancy

IN CRUISE FLIGHT NOTICED THE AMP GAUGE WAS SHOWING THE ALTERNATOR PUTTING OUT OVER 45 TO 50 AMPS.  DME DROPPED OF LINE, LOST THE TRANSPONDER SIGNAL.  VFR CONDITIONS AND CANCLED FLIGHT.  LANDED AT THE CLOSEST AIRPORT.  STARTED AIRCRAFT.  RADIOS WORKING.  30 TO 45 MIN INTO THE FLIGHT,  AVIONICS STARTED TO DROP OFF LINE.  MAINT. TECH FOUND BATTERY WAS DEAD.   BATTERY WAS CHARGED AND REINSTALLED.  RUN UP OF THE AIRCRAFT SHOWED NO ALT PROBLEM AT ALL AND BUSS VOLTAGE WAS 13.75 BUT STILL HAD 35AMP DRAW. ONE OF FOUR PLASTIC INSULATOR THAT INSULATES THE DIODE & COOLER ASSEMBLY FROM THE HOLD DOWN SCREWS HAD POSSABLY BEEN TIGHTENED TO TIGHT. METAL DIODE ASSY WAS SHORTED TO GROUND. REPLACED THE SCREW AND INSULATOR.
